Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 9, 2011Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2011, 4:35 PM EDT for Jones County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2011, 4:35 PM EDT (20:35 UTC)
Expired
Jul 9, 2011, 5:00 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Jones County, GA

The radar

The Robins AFB radar (KJGX), 56 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:53 PM EDTTSTM WND DMGWsw Ethridge, GAONE TREE DOWN ON A POWERLINE ON EATONTON HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS82 KFFC 092035
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT SAT JUL 9 2011

GAZ059-072-092100-
435 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN 
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES UNTIL 500 PM 
EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS BETWEEN HILLSBORO AND BLOUNTSVILLE...MOVING 
EAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE 
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY 
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE 
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3310 8367 3327 8360 3326 8354 3317 8354
      3318 8348 3318 8343 3299 8338
TIME...MOT...LOC 2034Z 290DEG 19KT 3315 8353

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:45 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 9, 3:45 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SAT JUL 9 2011

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
WEAK BOUNDARY DRAPED ACROSS THE NORTHERN HALF OF THE STATE.
GENERALLY EXPECT CONVECTION THIS AFTERNOON AND EVENING TO BE
FOCUSED ALONG AND SOUTH OF THIS BOUNDARY AS HAS ALREADY BEEN
THE CASE TOADY. EXPECT STORMS TO STAY BELOW SEVERE CRITERIA.

TROUGH CONTINUES TO PULL OFF THE EAST COAST WHILE AN UPPER LEVEL
RIDGE BUILDS ACROSS THE SOUTHEAST AND BECOMES CENTERED OVER
WESTERN TENNESSEE ON SUNDAY. AS THIS RIDGE BUILDS IN TONIGHT
THOUGH THERE REMAINS A WEAKNESS IN IT ALOFT ACROSS CENTRAL
GEORGIA. THIS WEAKNESS SHIFTS SOUTHWARD TO SOUTH GEORGIA ON
SUNDAY. WITH THIS UPPER RIDGE...IT WILL HELP TO LIMIT THE PRECIP
CHANCES ACROSS NORTH GEORGIA AND WITH THE WEAKNESS ACROSS CENTRAL
TO SOUTH GEORGIA...IT APPEARS THESE TWO AREAS WILL HAVE THE BEST
CHANCE OF PRECIP.

BESIDES THE THUNDERSTORMS...THE HEAT WILL BE THE BIG STORY FOR THE
REMAINDER OF THE SHORT TERM. ALTHOUGH SOME AREAS ACROSS CENTRAL
GEORGIA MAY SEE 105 HEAT INDICES ON SUNDAY IT DOES NOT CORRESPOND
WELL WITH THE AREAS OF 75 DEGREES OR GREATER MIN TEMPS SO I THINK
WE ARE JUST BELOW HEAT ADVISORY CRITERIA...BUT THE MIDNIGHT SHIFT
WILL RE-EVALUATE THIS. LOOKS LIKE A BETTER CHANCE OF MEETING THE
CRITERIA FOR MONDAY. MIN TEMPS ARE BASICALLY A MAV/MET BLEND.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER RIDGE REMAINS IN PLACE AT THE BEGINNING OF THE LONG TERM.
FRONT PROGGED TO MOVE INTO NORTH GEORGIA TUESDAY AND INTO CENTRAL
GEORGIA BY WEDNESDAY. 12Z MODELS RUNS ABOUT A DAY FASTER WITH
BRINGING THIS FRONT IN COMPARED TO LAST NIGHT BUT GFS/ECMWF ARE
SLOW WITH PUSHING THE FRONT THROUGH THE CWA. THIS SYSTEM ALONG
WITH DAYTIME HEATING WILL CONTINUE THE CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE LONG TERM.

THE HEAT WILL CONTINUE TO ALSO BE A STORY IN THE LONG TERM. WITH
UPPER RIDGE IN PLACE AND 850MB TEMPS AROUND 22C...MAY HIT 100F AT
SOME LOCATIONS ON TUESDAY AND WEDNESDAY. WILL SEE TEMPS COOL DOWN
SLIGHTLY AT THE END OF THE WEEK WITH MAX TEMPS AROUND 90.

&&

.AVIATION...
18Z UPDATE...
GENERAL VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE
FORECAST AREA THROUGH AROUND 06Z OUTSIDE OF CONVECTION. SCATTERED
MVFR VISIBILITIES WILL DEVELOP BETWEEN 06Z AND 14Z. SCATTERED
CONVECTION WILL CONTINUE THROUGH AROUND 02Z TO 06Z. WITH THE
SCATTERED AND DISORGANIZED NATURE OF THE CONVECTION...I WILL BE
CARRYING CB IN THE CLOUD GROUP AT EACH TAF SITE AND AMENDING TO
INCLUDE TEMPO FOR THUNDER AS NEEDED. WINDS WILL REMAIN GENERALLY
WEST AT MOST LOCATIONS THROUGH THE FORECAST PERIOD...ALTHOUGH
MODELS ARE SWAPPING AROUND TO EAST AT KAHN AFTER 08Z. PREVAILING
WIND SPEEDS WILL BE LESS THAN 10KTS OUTSIDE OF CONVECTION THROUGH
THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  94  72  97 /  30  30  20  20
ATLANTA         75  93  75  95 /  20  30  20  20
BLAIRSVILLE     69  88  69  88 /  20  30  20  20
CARTERSVILLE    72  95  71  96 /  20  30  20  20
COLUMBUS        75  97  75  96 /  30  30  20  20
GAINESVILLE     73  92  74  94 /  30  30  20  20
MACON           74  94  74  97 /  30  30  20  20
ROME            74  95  72  96 /  20  20  20  20
PEACHTREE CITY  73  94  72  94 /  20  30  20  20
VIDALIA         73  93  75  94 /  40  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11
Hazardous weather outlook, Jul 9, 6:21 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 AM EDT SAT JUL 9 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
621 AM EDT SAT JUL 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY STRETCHED FROM THE CAROLINAS INTO NORTHERN
GEORGIA AND ALABAMA WILL CONTINUE TO SLOWLY DRIFT SOUTH. A
MOIST...UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH THE DAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND SMALL HAIL.
THE MOST NUMEROUS THUNDERSTORMS WILL BE GENERALLY SOUTH AND EAST
OF A LINE FROM AMERICUS TO LOUISVILLE. HOWEVER...THUNDERSTORMS
WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA...MAINLY
THIS AFTERNOON AND EVENING.

.DISCUSSION...
MODERATE INSTABILITY REMAINS IN PLACE...WITH AFTERNOON CAPES
EXPECTED TO INCREASE TO BETWEEN 1500 TO 2500. SHOWERS AND
THUNDERSTORMS THAT DEVELOPED THIS MORNING ALONG THE SURFACE
BOUNDARY ACROSS NORTH GEORGIA WILL HELP TO STABILIZE THE
ATMOSPHERE EARLY IN THE DAY...BUT WILL ALSO SERVE TO ENHANCE THE
BOUNDARY AS IT DRIFTS SOUTH. WHILE SOME STRONG THUNDERSTORMS ARE
EXPECTED...MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 9, 1:11 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT SAT JUL 9 2011

GAZ033-044-054-055-091800-
111 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FAYETTE...CLAYTON
AND FULTON COUNTIES UNTIL 200 PM EDT...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION CITY...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FAYETTE...
CLAYTON AND FULTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE SANDTOWN...CAMPBELLTON...FAIRBURN...UNION
CITY...EAST POINT...COLLEGE PARK...KENWOOD...HARTSFIELD-JACKSON
AIRPORT...LAKEWOOD PARK...HAPEVILLE...RIVERDALE...FOREST PARK...FORT
GILLEM...LAKE CITY AND MORROW.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3366 8467 3367 8465 3368 8466 3371 8461
      3370 8435 3365 8435 3365 8429 3347 8432
      3354 8469
TIME...MOT...LOC 1711Z 278DEG 14KT 3362 8456
Special weather statement, Jul 9, 2:50 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT SAT JUL 9 2011

GAZ076-091915-
250 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JEFFERSON COUNTY
UNTIL 315 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE STAPLETONS CROSSROADS AND LOUISVILLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3298 8252 3316 8250 3315 8226 3304 8228
      3301 8227 3294 8227
TIME...MOT...LOC 1850Z 272DEG 8KT 3306 8241
Special weather statement, Jul 9, 3:51 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT SAT JUL 9 2011

GAZ073-074-084-092030-
351 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
WILKINSON AND BALDWIN COUNTIES UNTIL 430 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HEBRON...MOVING EAST AT 15
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WASHINGTON...WILKINSON AND BALDWIN COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE HEBRON...DEEPSTEP AND
OCONEE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3284 8292 3295 8324 3312 8318 3311 8311
      3308 8312 3305 8310 3308 8305 3309 8300
      3305 8284
TIME...MOT...LOC 1951Z 287DEG 13KT 3301 8311
Special weather statement, Jul 9, 3:53 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT SAT JUL 9 2011

GAZ107>109-092045-
353 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WILCOX...PULASKI
AND DODGE COUNTIES UNTIL 445 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FINLEYSON...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX...
PULASKI AND DODGE COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PINEVIEW...WALLACE...FINLEYSON...OCMULGEE
BANKS...CEDAR CREEK AND UNION.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3221 8320 3199 8327 3209 8360 3226 8354
TIME...MOT...LOC 1953Z 285DEG 11KT 3215 8347
Special weather statement, Jul 9, 4:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT SAT JUL 9 2011

GAZ059-072-092100-
435 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES UNTIL 500 PM
EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN HILLSBORO AND BLOUNTSVILLE...MOVING
EAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3310 8367 3327 8360 3326 8354 3317 8354
      3318 8348 3318 8343 3299 8338
TIME...MOT...LOC 2034Z 290DEG 19KT 3315 8353

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:13 PM EDTSpecial Weather StatementFFCJasper32 min
Jul 8, 8:21 PM EDTSpecial Weather StatementFFCPutnam39 min
Jul 8, 8:24 PM EDTSpecial Weather StatementFFCDouglas51 min
Jul 8, 8:27 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam38 min
Jul 8, 8:50 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 8, 9:17 PM EDTSpecial Weather StatementFFCGreene, Hancock28 min
Jul 9, 4:15 AM EDTSpecial Weather StatementFFCPickens30 min
Jul 9, 1:11 PM EDTSpecial Weather StatementFFCClayton49 min
Jul 9, 2:50 PM EDTSpecial Weather StatementFFCJefferson25 min
Jul 9, 3:51 PM EDTSpecial Weather StatementFFCBaldwin39 min
Jul 9, 3:53 PM EDTSpecial Weather StatementFFCPulaski52 min
Jul 9, 4:40 PM EDTSpecial Weather StatementFFCUpson35 min
Jul 9, 4:47 PM EDTSpecial Weather StatementFFCWashington28 min
Jul 9, 4:54 PM EDTSevere Thunderstorm WarningFFCJones36 min
Jul 9, 4:58 PM EDTSpecial Weather StatementFFCCrawford47 min
Jul 9, 5:03 PM EDTSpecial Weather StatementFFCTroup27 min
Jul 9, 5:19 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford41 min
Jul 9, 5:25 PM EDTSpecial Weather StatementFFCWilkinson35 min
Jul 9, 5:42 PM EDTSpecial Weather StatementFFCWilkinson33 min
Jul 9, 5:50 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette40 min
Jul 9, 5:58 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 9, 6:18 PM EDTSpecial Weather StatementFFCWilkinson42 min
Jul 9, 6:25 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Spalding35 min
Jul 9, 6:37 PM EDTSpecial Weather StatementFFCTreutlen38 min
Jul 9, 6:53 PM EDTSpecial Weather StatementFFCEmanuel37 min
Jul 9, 7:15 PM EDTSpecial Weather StatementFFCWhite45 min
Jul 9, 7:36 PM EDTSpecial Weather StatementFFCHarris24 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.